| Model Number |
FIBULOCK IMPLANT SYSTEM, STERILE |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
11/27/2024
Type of Reportable Event
Malfunction
Event or Problem Description
On 12/3/2024, it was reported by a sales representative via email that an ar-8973l-30-130 arthrex fibulock nail proximal talons were not opening.The proximal talon driver was not seated fully, there was a gap of approximately 2 mm gap, which prevented the actuation of the talons.This was discovered during a procedure on (b)(6) 2024.The case was completed using another ar-8973l-30-130 arthrex fibulock nail.Additional information received on 12/13/2024: the actuation driver from the ar-8973ds fibulock implant system would not fully seat and the talons on the nail could not open.This was discovered during a bimalleolar ankle fracture procedure.The case was delayed about ten minutes to open a new nail and avoid further delays.
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to misaligned insertion and/or improper bone preparation.